Alert archive / Montana / River Flood Warnings in 2017

River Flood Warning 5, NWS Great Falls, MT

March 20, 2017Blaine County, Montana

NWS Great Falls, MT issued this river flood warning at Mar 20, 2017, 9:21 PM MDT for Blaine County, Montana. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2017, 9:21 PM MDT (03:21 UTC)
Expired
Mar 23, 2017, 4:34 AM MDT
In force
55 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 160 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Milk River near Harlem (HRLM8). The gauge peaked at 21.73 ft at Mar 20, 2017, 3:00 PM MDT.

actionminormoderate152003/2103/2203/2303/24
Action stage
20 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06154100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

492 
WGUS45 KTFX 210321
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 PM MDT MON MAR 20 2017

...The National Weather Service in Great Falls has issued a Flood 
Warning until for the following rivers in north central and southwest
Montana...

 Milk River near Harlem 


. Minor flooding is occurring along the Milk River near Harlem. River 
levels are expected to remain in minor flood stage, with the main impact 
being water backing into nearby coulees. However, only a slight rise in 
river levels would result in moderate flooding, resulting in flooding of 
culverts and nearby county bridges, as well as adjacent farmland. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Turn Around...Don't Drown. Motorists should not 
attempt to drive through water flowing over the road.
The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC005-211821-
/O.NEW.KTFX.FL.W.0005.170321T0321Z-170323T1034Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/
921 PM MDT MON MAR 20 2017

The National Weather Service in Great Falls has issued a 

* Flood Warning for 
  The Milk River near Harlem.
* until late Wednesday night...Or until the warning is cancelled.
* At  8:30 PM Monday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.

&&

LAT...LON 4850 10878 4855 10875 4854 10869 4849 10873 

$$
9 follow-up statements
652 
WGUS85 KTFX 210558
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 PM MDT MON MAR 20 2017

...The Flood Warning continues for the following rivers
in North Central Montana..

  Milk River near Harlem affecting Blaine County
  Battle Creek near Chinook affecting Blaine County
  Lodge Creek near Havre affecting Hill County

.Snowmelt for southern Canada has resulted in minor flooding
across portions of Northern Hill and much of Blaine
Counties. Rural flooding is occurring north of Chinook, on
both Lodge and Battle Creeks. There is the potential for
minor flooding along the Highway 2 corridor
from Chinook to Harlem as well.

The flood warnings will remain in effect until the
threat from flooding has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

Stay tuned to NOAA Weather Radio or your local television or radio 
station for the latest information.

&&

MTC041-212058-
/O.CON.KTFX.FL.W.0003.000000T0000Z-170322T1000Z/
/LGEM8.2.SM.000000T0000Z.170320T1310Z.170322T0400Z.UU/
1158 PM MDT MON MAR 20 2017

The Flood Warning continues for
  the Lodge Creek near Havre.
* until late Tuesday night...Or until the warning is cancelled.
* At 11:25 PM Monday the stage was 10.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late evening.

&&

LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982


$$

MTC005-212058-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/
1158 PM MDT MON MAR 20 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until late Wednesday night...Or until the warning is cancelled.
* At 11:30 PM Monday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.

&&

LAT...LON 4850 10878 4855 10875 4854 10869 4849 10873 

$$

MTC005-212058-
/O.CON.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/
/BCMM8.1.SM.170320T0621Z.170321T0600Z.170321T2100Z.NO/
1158 PM MDT MON MAR 20 2017

The Flood Warning continues for
  the Battle Creek near Chinook.
* until Tuesday evening...Or until the warning is cancelled.
* At 11:30 PM Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage 
  tomorrow afternoon.

&&

LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 


$$
425 
WGUS85 KTFX 210956
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 AM MDT TUE MAR 21 2017

...The Flood Warning continues for the following rivers
   in North Central Montana..

  Milk River near Harlem affecting Blaine County
  Battle Creek near Chinook affecting Blaine County
  Lodge Creek near Havre affecting Hill County

.Snowmelt for southern Canada has resulted in minor flooding
across portions of Northern Hill and much of Blaine
counties. Rural flooding is occurring north of Chinook, on
both Lodge and Battle Creeks. There is the potential for
minor flooding along the entire Highway 2 corridor
from Chinook to Harlem as well.

The flood warnings will remain in effect until the
threat from flooding has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC005-220056-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/
356 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until late Wednesday night...Or until the warning is cancelled.
* At 3:30 AM Tuesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...the river continues to slowly fall,
  but it could take another day or so before all the
  high water moves through.

&&

LAT...LON 4850 10878 4855 10875 4854 10869 4849 10873 

$$

MTC005-220056-
/O.CON.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/
/BCMM8.1.SM.170320T0621Z.170321T1200Z.170321T2100Z.NO/
356 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Battle Creek north of Chinook.
* until this evening...Or until the warning is cancelled.
* At 3:30 AM Tuesday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage late this
  afternoon.

&&

LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 

$$

MTC041-220056-
/O.CON.KTFX.FL.W.0003.000000T0000Z-170322T1000Z/
/LGEM8.1.SM.000000T0000Z.170320T1310Z.170322T0400Z.UU/
356 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Lodge Creek north of Havre.
* until late tonight...Or until the warning is cancelled.
* At 3:25 AM Tuesday the stage was 9.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&

LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982

$$
796 
WGUS85 KTFX 211157
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
557 AM MDT TUE MAR 21 2017

...The Flood Warning continues for the following rivers
   in North Central Montana..

  Milk River near Harlem affecting Blaine County

.Snowmelt for southern Canada has resulted in minor flooding
across portions of Blaine County. Rural flooding is occurring
between Chinook and Fort Belknap...along the Highway 2
corridor.

The flood warnings will remain in effect until the
threat from flooding has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC005-220257-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/
557 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until late Wednesday night...Or until the warning is cancelled.
* At 5:30 AM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.

&&

LAT...LON 4855 10912 4863 10914 4854 10869 4843 10871

$$
794 
WGUS85 KTFX 211203
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
603 AM MDT TUE MAR 21 2017

...The Flood Warning continues for the following rivers
   in North Central Montana..

  Milk River near Harlem affecting Blaine County

.Snowmelt for southern Canada has resulted in minor flooding
across portions of Blaine County. Rural flooding is occurring
between Chinook and Fort Belknap...along the Highway 2
corridor.

The flood warnings will remain in effect until the
threat from flooding has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC005-220303-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/
603 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until late Wednesday night...Or until the warning is cancelled.
* At 5:30 AM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.

&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844

$$
984 
WGUS85 KTFX 212022
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MDT TUE MAR 21 2017

...The Flood Warning is cancelled for the following rivers in 
Montana...

  Battle Creek near Chinook affecting Blaine County
  
...The Flood Warning continues for the following rivers in Montana...

  Milk River near Harlem affecting Blaine County
  Lodge Creek near Havre affecting Hill County
  
.Snowmelt for southern Canada has resulted in minor flooding
across portions of Blaine County. Rural flooding is occurring
between Chinook and Fort Belknap...along the Highway 2
corridor.

The flood warnings will remain in effect until the
threat from flooding has ended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&

&&

MTC005-221122-
/O.EXT.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/
/HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T0625Z.NO/
222 PM MDT TUE MAR 21 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  1:30 PM Tuesday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...the river continues to fluctuate near flood stage,
  and it could take another 12 hours or so before all the
  high water moves through.


&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844

$$

MTC041-221122-
/O.EXT.KTFX.FL.W.0003.000000T0000Z-170322T1400Z/
/LGEM8.2.SM.000000T0000Z.170320T1310Z.170322T0800Z.UU/
222 PM MDT TUE MAR 21 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  the Lodge Creek near Havre.
* until Wednesday morning...Or until the warning is cancelled.
* At  1:25 PM Tuesday the stage was 8.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage  
  after midnight tonight.

&&

LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982

$$

MTC005-212052-
/O.CAN.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/
/BCMM8.1.SM.170320T0621Z.170321T0300Z.170321T1422Z.NO/
222 PM MDT TUE MAR 21 2017

The Flood Warning is cancelled for
  The Battle Creek near Chinook.
* At  1:30 PM Tuesday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  8:22 AM Tuesday.
* Forecast...The river will continue to fall to 8.1 feet by tomorrow 
  morning.

&&

LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 

$$
130 
WGUS85 KTFX 220703
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
103 AM MDT WED MAR 22 2017

...The Flood Warning continues for the following rivers
   in North Central Montana...

  Lodge Creek near Havre affecting Hill County
  Milk River near Harlem affecting Blaine County
  
.Minor flooding continues to affect portions of Blaine
and Hill counties...mainly along Lodge Creek and the Milk River
between Chinook and east of Harlem. Thus the flood warning will
remain in effect until the threat for flooding has diminished.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

&&

MTC041-222203-
/O.CON.KTFX.FL.W.0003.000000T0000Z-170323T1000Z/
/LGEM8.2.SM.000000T0000Z.170320T1310Z.170323T0400Z.UU/
103 AM MDT WED MAR 22 2017

The Flood Warning continues for
  the Lodge Creek north of Havre.
* until late tonight...Or until the warning is cancelled.
* At 12:30 AM Wednesday the stage was 8.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to fall below flood
  stage tonight.

&&

LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982

$$

MTC005-222025-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/
/HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/
103 AM MDT WED MAR 22 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until this afternoon...Or until the warning is cancelled.
* At 1:00 AM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to fall below flood
  stage this afternoon.

&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844

$$
636 
WGUS85 KTFX 221018
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 AM MDT WED MAR 22 2017

...The Flood Warning continues for the following rivers
   in North Central Montana...

  Lodge Creek near Havre affecting Hill County
  Milk River near Harlem affecting Blaine County
  
.Minor flooding continues to affect portions of Blaine
and Hill counties...mainly along Lodge Creek north of Havre and the
Milk River between Chinook and east of Harlem. Thus the flood
warning will remain in effect until the threat for flooding has
diminished.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

&&

MTC041-230118-
/O.CON.KTFX.FL.W.0003.000000T0000Z-170323T1000Z/
/LGEM8.2.SM.000000T0000Z.170320T1310Z.170323T0400Z.UU/
418 AM MDT WED MAR 22 2017

The Flood Warning continues for
  the Lodge Creek north of Havre.
* until late tonight...Or until the warning is cancelled.
* At 3:30 AM Wednesday the stage was 7.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to fall below flood stage
  tonight.

&&

LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982

$$

MTC005-222025-
/O.CON.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/
/HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/
418 AM MDT WED MAR 22 2017

The Flood Warning continues for
  the Milk River near Harlem.
* until this afternoon...Or until the warning is cancelled.
* At 3:30 AM Wednesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is just below flood stage but minor flooding
  impacts are still possible today.

&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844

$$
172 
WGUS85 KTFX 221948
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
148 PM MDT WED MAR 22 2017

...The Flood Warning continues for the following rivers in
   North Central Montana...

  Milk River near Harlem affecting Blaine County
  Lodge Creek near Havre affecting Blaine and Hill Counties

.Minor flooding continues to affect portions of Blaine
and Hill counties...mainly along Lodge Creek north of Havre and the
Milk River between Chinook and east of Harlem. Thus the flood
warning will remain in effect until the threat for flooding has
diminished.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

&

&&

MTC005-231048-
/O.EXT.KTFX.FL.W.0005.000000T0000Z-170323T2014Z/
/HRLM8.1.SM.170320T1727Z.170320T2200Z.170323T0614Z.NO/
148 PM MDT WED MAR 22 2017

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  the Milk River near Harlem.
* until Thursday afternoon...Or until the warning is cancelled.
* At 12:30 PM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river remains near minor flood stage and flood 
  impacts remain possible through tonight.

&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844


$$

IDC013-MTC041-231048-
/O.EXT.KTFX.FL.W.0003.000000T0000Z-170325T0300Z/
/LGEM8.2.SM.000000T0000Z.170320T1310Z.170324T2100Z.UU/
148 PM MDT WED MAR 22 2017

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  the Lodge Creek near Havre.
* until Friday evening...Or until the warning is cancelled.
* At  1:25 PM Wednesday the stage was 7.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will slowly fall below
flood stage by Friday afternoon.

&&

LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930

$$
899 
WGUS85 KTFX 230159
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
759 PM MDT WED MAR 22 2017

...The Flood Warning is canceled for the following river in 
Montana...

  Milk River near Harlem affecting Blaine County

...The Flood Warning continues for the following river in Montana...

  Lodge Creek near Havre affecting Hill County

For the Lodge Creek, including Havre, Minor flooding is forecast,
but the river level will continue to fall below flood stage through
the day on Thursday.

For the Milk River, including Harlem, no flooding is observed or 
forecast. Therefore, the Flood Warning for the Milk River, including
Harlem has been canceled.

MTC041-231659-
/O.EXT.KTFX.FL.W.0006.000000T0000Z-170323T1800Z/
/LGEM8.1.SM.170322T2326Z.170323T0600Z.170323T1200Z.UU/
759 PM MDT WED MAR 22 2017

The Flood Warning continues for
  the Lodge Creek near Havre.
* until Thursday afternoon...Or until the warning is canceled.
* At  7:25 PM Wednesday the stage was 7.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.

&&

LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930

$$

MTC005-230229-
/O.CAN.KTFX.FL.W.0005.000000T0000Z-170323T2014Z/
/HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/
759 PM MDT WED MAR 22 2017

The Flood Warning is canceled for
  The Milk River near Harlem.
* At  7:30 PM Wednesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at  4:30 PM Wednesday.
* Forecast...The river will continue to fall to 17.0 feet by Friday 
  morning.

&&

LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Mar 20, 5:35 PM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 20, 5:35 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
535 PM MDT Mon Mar 20 2017

Updated Aviation Discussion.

.DISCUSSION...

Tonight through Wednesday...

Rain and snow showers over the central and southwestern Montana
counties will diminish tonight through early Tuesday morning as
upper ridging builds overhead and the mid-level frontal energy
splits apart. After mostly quiet weather across the region Tuesday
morning into early afternoon, a disturbance pushes north through
the area Tuesday afternoon through evening, bringing another
round of showers north over the southwest and central MT mountain
region, with some light rain or potentially even freezing rain
moving out onto the plains Tuesday evening into early Wednesday
morning. Any freezing precipitation will be short-lived, however,
as the ensuing warm frontal passage will cause temperatures to
quickly warm Wednesday morning through afternooon with increasing
west-southwest winds, especially across the plains. Cassell

Wednesday night through Sunday...It will be an unsettled weather
pattern during the extended period...with Friday looking to be the
one nice day though. A warm front will have moved through the
region by Wednesday night, with showers on the decrease through
Thursday. By Friday, an upper level ridge will be over the region,
resulting in mostly dry/mild conditions. However, the next upper
level trof moves into the region by Saturday afternoon, resulting
in a chance for precipitation over Southwest MT. The precip could
spread northward into North Central MT Saturday night into Sunday.
The GFS progs about 0.50 inches with this system, while the EC is
half that. Showers decrease on Sunday, but with a cool
northwesterly flow aloft developing by Monday, a few scattered
showers will once again be possible. Overall, Friday afternoon
temperatures look to be the warmest, with highs in the 60s,
otherwise seasonable temperatures in the 50s are expected most
other days during the extended. Brusda

&&

.AVIATION...
Updated 2335Z.

Westerly flow aloft will begin to back toward southwesterly during
the TAF period as a weather disturbance nears SW MT around 06Z/Tue
and then North-Central MT around 12Z to 18Z/Tue. Simultaneously, a
stationary front is expected to persist across Southwest MT, in
vicinity of KBTM, KEKS, and KBZN. Periods of precipitation and
occasional MVFR VSBY/MVFR or lower CIGS are expected at KBZN and
KEKS, and possibly KHLN. Also expect periods of mountain obscuration
in SW MT during the period. Farther north over the plains, VFR cigs
and vsby should prevail but with easterly/southeasterly upslope flow
can't rule out MVFR cigs at times.  Jaszka/Cassell

&&

.HYDROLOGY...
300 PM Update.

The Flood Warnings for Battle and Lodge Creeks have been extended.
Battle creek is seeing improvement with river levels expected to
dip below flood stage today...however...another rise in river
levels is expected later today through early Tuesday
morning...hence the extension through the day Tuesday. Lodge Creek
continues to see flooding impacts and remains at minor flood
stage. Latest forecast shows a slow decline through the day
Tuesday...with some flooding concerns possibly continuing into
Wednesday morning. This flood warning has been extended until
around Noon Wednesday to cover these fluctuations. In
addition...rising rivers have been found across areas of Blaine
County mainly along Highway 2 from Chinook to Harlem. And Areal
Flood advisory has been issued to cover this.

For the remainder of the CWA. Cooler temps today should slow day
any additional snowmelt flooding. With the cooler temps there are
chances ice jams may form and bring additional flooding. Please
report any flooding when safely to do so and never drive across
flooded roads. Anglin

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  30  52  37  64 /  20  20  30  20
CTB  25  46  31  55 /  20  20  20  20
HLN  29  54  37  62 /  60  20  40  20
BZN  30  52  35  59 /  40  20  30  30
WEY  30  48  32  45 /  50  20  40  30
DLN  33  57  36  58 /  40  30  40  10
HVR  28  46  30  58 /  10  20  20  40
LWT  28  43  32  60 /  30  20  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

Flood Warning for Lodge and Battle creeks until further notice.

Flood Advisory for portions of Blaine County through this evening.

&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 10:25 PM MDTAreal Flood WarningTFXBeaverhead26 hr
Mar 21, 4:04 PM MDTAreal Flood WarningTFXBeaverhead48 hr

Nearby

River Flood Warnings in Montana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.